An Antibiotic Yeast Infection – How Can That Be?



Antibiotics have been hailed as wonder drugs – and so they are. But - like so many good things, they need to be treated right!

It’s a well known fact that antibiotics are not effective against viral infections. It's not so well known that all types of yeasts are immune to antibiotics too. Antibiotic yeast infection can occur because some bacteria (mostly the ‘bad’ bacteria) are left unharmed by antibiotics.

Where does this leave you if you’ve been treated with an antibiotic?

Your antibiotic treatment will have decimated your ‘good’ bacteria population. With the competition out of the way, ‘bad’ bacteria and yeasts will thrive.

Here are the possible results of this:

  • Diarrhoea from an overgrowth of Clostridia difficile - a microbe which is resistant to most antibiotics
  • Vaginal thrush in women caused by Candida overgrowth - usually controlled by Lactobacillus, but these ‘goodies’ will have been slaughtered

  • Mouth yeast infection or oral thrush – also caused by thriving Candida

What’s the answer?

Here are some pointers -

  • Be cautious when offered antibiotic treatment on a repeat basis - rather take steps to build-up your immune system with a good diet and high quality nutritional supplements

  • Always complete a course of antibiotics or you will create resistant bugs!

  • Use a really good probiotic supplement containing at least 5 billion live probiotic bacteria after you have completed an antibiotic course. This will support the ‘good’ bacteria population and help to get the balance back into sync.




<< Go from Antibiotic Yeast Infection to Recurring Yeast Infection

<< Go from Antibiotic Yeast Infection to the Home page